MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C6M40
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Dyspnea (1816); Abdominal Distention (2601)
Date of Event 11/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an automated peritoneal dialysis patient experienced feeling bloated and could not breath properly during multiple steps of therapy.The patient was connected to the homechoice claria device at the time of the events.The caregiver reported that the patient performed a manual drain and that the "prescription was changed 2 weeks ago".Renal therapy services (rts) assisted the caregiver to disconnect the patient and advised the caregiver to contact the pd nurse.Rts initiated a swap of the device and continuous ambulatory peritoneal dialysis was discussed.There was no report of medical intervention associated with this event.At the time of this report, the patient outcome was not reported.No additional information is available.
 
Additional Manufacturer Narrative
G1: device manufacturer postal code: 738750.The device has been received and the evaluation is in progress.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information: h2, h3, h4, h6 and h11.The device was received for evaluation.The sample analysis was performed, and no hardware defect, device failure or malfunction was identified that could have caused or contributed to the reported complaint.A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.A review of the most recent therapies revealed the programmed minimal.Initial drain (10ml) was set below the recommended settings (use error).Per the homechoice claria clinician guide, the programmed minimum initial drain should be set to at least 70% of the expected peritoneal volume (1400ml).Based on the evaluation results, the most probable cause of the reported event was determined to be the programmed minimal initial drain being set too low in the most recent therapies.Based on the review of the therapy log data, use error of the claria therapy program (minimum initial drain programmed too low) probably caused or contributed to the reported events.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
HOMECHOICE CLARIA
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - SINGAPORE
2 woodlands industrial park d
street 2
singapore
SN  
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key20903319
Report Number1416980-2024-07159
Device Sequence Number18400290
Product Code FKX
UDI-Device Identifier00085412676463
UDI-Public00085412676463
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5C6M40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CASSETTE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown